What should I do, i want off the methadone asap... its ruining my life!!! has anyone experienced taking subutex NOT suboxone cause suboxone has the narcon in it... Any suggestions???
20 Oct 2011
First of all, the Naloxone in Suboxone is only an issue if you were to shoot it up, or if you swallow too much saliva with it, in the saliva. But even then, very few people feel it. I did, but I'm very unusual. I prefer Subutex, but the round generic ones are not so good. You're probably better off with Suboxone unless you are going to get Name Brand Subutex. Most Sub docs give you a hard time when you ask for Subutex. They think you want to shoot it. That's very dangerous. People die from shooting Subutex. So you will probably have to take Suboxone. Ask for the Film Strips, they're better.
However, to the best of my knowledge you're still on too much Methadone to switch. I think the dose of the Methadone is supposed to be 25 to 35 mg at the most. I'm really not that experienced in going from Methadone to Sub. If you are going to insist on trying it, I say stay 48 hours or even 72 hours off Methadone before you take Sub. The longer the better. And then induct onto the Sub very slowly. Take 2 mg and wait an hour. If the wds get worse it's no good, stop. You will have to go back to Methadone and taper further down. You will have to wait as long as possible before taking Methadone again. If you feel slightly better then you can take another 2 mg of Sub. If you can do this 2 times as once every 1 hour, and the withdrawal doesn't get worse, then take 4 mg of Sub. Don't take more than 8 mg. If you feel better after 8 mg you should be alright. Wait 6 - 8 hours and take more if you need it. You can then take 4 or 8 mg. You will probably need 16 mg total, for the day. That should hold you until the next day. But if you really need to, you can take up to 8 mg one more time, 8 hours later.
But you shouldn't be doing this without a doc. And it's better if you get down to 30 mg of Methadone. Once you're at 30 mg of Methadone then induct onto Sub slowly, the way I said. It is a difficult transition because both Methadone and Sub are long lasting drugs. Both stay in you long after you stop feeling them. And they don't mix well together at all.
So please be very careful. And make posts so all of us can help you.
22 Oct 2011
Methadone is also a long acting opiate replacement and it recedes very slowly from the brain receptor sites. In order to decrease the chances of precipitated withdrawal setting in, it is recommended that you should be tapered down to 30 mgs, then wait 3 days (72 hours) before starting the subutex. In rehab clinics, they often will transition a patient at a higher dose from methadone to suboxone or subutex but many methadone patients do report it being a bit more difficult and a longer adjustment period even with subutx. Tell ya what, try asking member AnnaFultz about this. She just went to a clinic that specializes in transitioning and detox of methadone. She would be a good person to ask.
22 Oct 2011
Trista I have not updated the info on my profile, but i just got back from a two week process in FL that was the best choice I ever made. I am gonna friend u and friend me back so we can private message each other. Patti is great. She got in touch with me, and I am here for u now. Hope to talk soon. Anna
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
how long do you have to wait to switch from the subutex to the suboxone?? I just don't want to feel like sh*t coming off of the methadone after ...
6 answers • 25 Jan 2010
... 3 of 8 mgs a day .The taste is horrific. I cant get over it. I cant eat anything everything tases like the pill. It is the generic of suboxone. ...
7 answers • 13 Apr 2010
He walked out of a rehab after 12 days. A year later he did a rapid detox with a 3 month program w/ subutex and lots of vitamins. But he keeps ...
2 answers • 2 Aug 2010
it just seems like suboxone/subutex has so much more "baggage" than what was first told... Personaly subs make me feel pretty crappy... ...
7 answers • 8 Feb 2011